Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2001, 4:45 PM EDT for Marion County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 10, 2001, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Marion County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
555 WUUS51 KCLE 102045 SVRCLE OHC101-102130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 445 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN OHIO... * UNTIL 530 PM EDT * AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MORRAL...OR ABOUT 9 MILES SOUTHEAST OF UPPER SANDUSKY...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MORRAL MARION LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:21 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 10, 4:21 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 421 PM EDT TUE JUL 10 2001 CURRENTLY...SURFACE TROUGH MOVED SOUTH INTO THE AREA THIS MORNING AND EARLY AFTERNOON KICKING OFF A FEW SHOWERS AND THUNDERSTORMS. TROUGH WAS STILL KICKING OFF A FEW THUNDERSTORMS ACROSS THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA. FURTHER NORTH ACROSS ONTARIO...SATELLITE SHOWS CUMULUS DEVELOPING BUT SHOWS LITTLE IN THE WAY OF VERTICAL DEVELOPMENT. MODELS INDICATE A VIGOROUS VORT TROUGH WILL ROTATE SOUTH ACROSS THE FORECAST AREA THIS EVENING. HOWEVER...MOISTURE WITH THIS FEATURE WILL BE LIMITED. BEST DYNAMICS ALONG WITH GOOD UPWARD VERTICAL MOTION ASSOCIATED WITH THE VORT TROUGH IS EXPECTED TO MOVE ACROSS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. AN EXTENSION OF THE TROUGH WILL AFFECT THE WESTERN PORTIONS OF THE FORECAST AREA AS WELL. THEREFORE...WILL MENTION A 30 PERCENT CHANCE OF THUNDERSTORMS THIS EVENING WEST BUT WILL UP THE POPS A TAD TO 40 PERCENT EAST. THEN AFTER COLD FRONT MOVES SOUTH THROUGH THE AREA THIS EVENING...HIGH PRESSURE WILL GRADUALLY BUILD SOUTHEAST AND EAST ACROSS THE AREA THROUGH THE WEEKEND. THE NEXT SHOT FOR PRECIPITATION WILL NOT BE UNTIL FRIDAY AS A TROUGH ROTATES SOUTH ACROSS THE AREA. ONCE AGAIN...MOISTURE WILL BE EXTREMELY LIMITED AND THEREFORE DECIDED TO LEAVE THE FORECAST DRY THROUGH TUESDAY. TEMPERATURES HAVE BEEN RUNNING A TAD BIT WARM ON THE GUIDANCE SO DECIDED TO TAPER THE MAX TEMPS BACK A TAD. WILL GO WITH A GRADUAL WARMING TREND BACK TO THE MID 80S BY THE WEEKEND AS THE SURFACE HIGH PRESSURE SYSTEM BUILDS IN OVER THE AREA AND UPPER LEVEL RIDGE SHIFTS SLIGHTLY EAST OVER THE AREA. PRELIMINARY ZONES WILL BE OUT SHORTLY. .CLE... OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT FOR HANCOCK...WYANDOT...CRAWFORD...MARION...MORROW...KNOX...RICHLAND... ASHLAND...WAYNE...STARK...AND HOLMES. PA...NONE. LOMBARDY UPDATED FOR SEVERE THUNDERSTORM WATCH.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 55 min |
| Jul 10, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.